Alert archive / Georgia / Flash Flood Watches in 2013

Flash Flood Watch 11, NWS Atlanta, GA

August 21, 201335 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Aug 21, 2013, 4:07 AM EDT for 35 counties in Georgia. It took effect at Aug 21, 2013, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2013, 4:07 AM EDT (08:07 UTC)
In effect from
Aug 21, 2013, 12:00 PM EDT
Expired
Aug 21, 2013, 8:39 PM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 35 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2505 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2505 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGUS62 KFFC 210807
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 AM EDT WED AUG 21 2013

GAZ061-062-072>076-080>086-090>098-102>113-220300-
/O.NEW.KFFC.FF.A.0011.130821T1600Z-130822T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
407 AM EDT WED AUG 21 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING FOR PARTS OF CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST 
  CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. 

* FROM NOON EDT TODAY THROUGH THIS EVENING

* AN UPPER DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE AND A
  NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA TO
  PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
  RAIN AGAIN TODAY. LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES
  ARE POSSIBLE ACROSS THE WATCH AREA THIS AFTERNOON AND EVENING.

* WITH SATURATED SOILS ALREADY IN PLACE...ANY HEAVY RAINFALL
  AMOUNTS WILL CONTINUE TO PROVIDE A POTENTIAL FOR FLASH
  FLOODING...TO INCLUDE RAPID RISES ON AREA CREEKS...STREAMS AND
  RIVERS. ADDITIONALLY...BECAUSE OF THE SATURATED SOILS... THERE
  IS ALSO A POTENTIAL FOR DOWNED TREES ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
944 
WGUS62 KFFC 212000
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT WED AUG 21 2013

GAZ061-062-072>076-080>086-090>098-102>113-220400-
/O.CON.KFFC.FF.A.0011.000000T0000Z-130822T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
400 PM EDT WED AUG 21 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST 
  GEORGIA AND WEST CENTRAL GEORGIA. 

* UNTIL MIDNIGHT EDT TONIGHT

* AN UPPER DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE AND 
  A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA TO 
  PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY 
  RAIN AGAIN TODAY. LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES 
  ARE POSSIBLE ACROSS THE WATCH AREA THIS AFTERNOON AND EVENING. 

* WITH SATURATED SOILS ALREADY IN PLACE...ANY HEAVY RAINFALL 
  AMOUNTS WILL CONTINUE TO PROVIDE A POTENTIAL FOR FLASH 
  FLOODING...TO INCLUDE RAPID RISES ON AREA CREEKS...STREAMS AND 
  RIVERS. ADDITIONALLY...BECAUSE OF THE SATURATED SOILS... THERE 
  IS ALSO A POTENTIAL FOR DOWNED TREES ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
895 
WGUS62 KFFC 220039
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT WED AUG 21 2013

GAZ061-062-072>076-080>086-090>098-102>113-220145-
/O.CAN.KFFC.FF.A.0011.000000T0000Z-130822T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
839 PM EDT WED AUG 21 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA HAS BEEN
CANCELLED. HEAVY RAIN IS NO LONGER EXPECTED FOR THE REST OF THIS
EVENING. THEREFORE THE WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 8:08 PM EDT, 7 hours 59 minutes earlier.

Area forecast discussion, Aug 20, 8:08 PM EDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT TUE AUG 20 2013

.UPDATE...
CONVECTION BEGINNING TO FIRE MORE INTENSELY ACROSS SOUTHERN
PORTIONS OF THE CWA. A RELATIVELY UNSTABLE...NON WORKED OVER
ATMOSPHERE EXISTS IN THIS AREA. WITH THE APPROACHING SEA BREEZE
FROM THE EAST AND WEAK RIPPLE IN THE FLOW FROM THE
GULF...THUNDERSTORMS HAVE INITIATED IN THIS AREA. AT THIS
TIME...HEAVY RAIN AND FLOODING APPEAR TO BE THE MAIN THREATS WITH
THESE THUNDERSTORMS TONIGHT. AS SUCH...I HAVE OPTED TO CARRY
LIKELY POPS THROUGH 06Z TONIGHT ACROSS SOUTHERN PORTIONS OF THE
CWA. 12Z HIRES NMM SEEMS TO HAVE PEGGED THIS CONVECTION WELL. NO
OTHER UPDATES TO THE AFD ARE LIKELY TONIGHT AS THUNDERSTORMS ARE
INCREASING IN COVERAGE...SLIGHT TWEAKS TO POPS WILL BE MADE
THROUGHOUT THE NIGHT DUE TO THESE THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 351 PM EDT TUE AUG 20 2013/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PERSISTENT PATTERN FOR THE SHORT TERM. THE CWA REMAINS IN A TROPICAL
FLOW OF MOISTURE. THE WEDGE SEEMS TO BE JUST SOUTH OF THE ATLANTA TO
ATHENS AREAS...BUT EXACT BOUNDARY REMAINS VAGUE. MUCH OF THE CWA HAS
EASTERLY WINDS AND NOT LOOKING FOR THE BOUNDARY TO MOVE MUCH DURING
THE SHORT TERM. HOWEVER THE AIR MASS HAS BECOME INCREASINGLY
UNSTABLE SO HAVE CONTINUED WITH THE MENTION OF THUNDER FOR ALL
ZONES. HAVE GONE WITH LIKELY POPS OVER MUCH OF THE AREA THIS EVENING
SINCE PICKING ONE AREA HAS BEEN DIFFICULT. UPPER LOW CLOSES OFF AND
MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND WEDNESDAY
NIGHT...LEAVING THE CWA IN A SOUTHERLY FLOW ALOFT WITH WEAK
IMPULSES. HAVE INCLUDED LIKELY POPS AGAIN FOR WEDNESDAY AFTERNOON.
USED PERSISTENCE FOR TEMPERATURES...TWEAKED THE FORECAST LOWS UP A
DEGREE OR TWO. HIGHS WEDNESDAY VARIABLE DUE TO CLOUDS AND DEVELOPING
SHOWERS.

41

LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL...MODELS STILL CONSISTENT WITH KEEPING DEEP PLUME OF
MOISTURE ACROSS THE STATE THROUGH THE WEEK. HAVE MADE SOME MINOR
CHANGES TO POPS AND WX GRIDS...AS WELL AS A FEW TWEAKS TO
TEMPERATURES AND DEW POINTS TO ACCOUNT FOR LATEST MODEL GUIDANCE
AND SOLUTIONS. THE REMAINDER OF THE FORECAST LOOKS TO BE ON
TRACK...SO HAVE MADE FEW OTHER CHANGES AT THIS TIME. THE PREVIOUS
FORECAST DISCUSSION IS INCLUDED BELOW.

31

/ISSUED AT 431 AM EDT TUE AUG 20 2013/
THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT IT DOES LOOK
LIKE THERE IS AN END IN SIGHT. THE SLOW MOVING FRONTAL BOUNDARY IS
STILL OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD
THROUGH FRIDAY BEFORE FINALLY WASHING OUT. THIS FRONT WILL WEAKEN
THROUGH THE WEEK BUT IT WILL STILL ACT AS A GUIDE FOR GULF
MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THU/FRI.
WITH THE WEDGE WEAKENING ITS HOLD ON N GA...A MORE DIURNAL DRIVEN
CONVECTIVE PATTERN WILL BEGIN TO TAKE OVER WED/THU AND CONTINUE
THROUGH DAY 7. THIS WILL BRING A MUCH WELCOMED BREAK IN THE
FLOODING CONCERNS. THE HEAVIEST RAIN RAIN STILL APPEARS TO BE IN
THE SHORT TERM WITH DEEP TROPICAL MOISTURE REMAINING OVER THE
REGION THROUGH WED/THU. PRECIPITABLE WATERS IN THE 1.5 TO 2.0
INCH RANGE ARE EXPECTED THROUGH THU WITH PWS FINALLY GETTING
BELOW 1.5 INCHES BY 00Z FRI AS THE DEEPER MOISTURE MOVES NORTH AND
EAST OF THE STATE. THE GFS AND ECMWF ARE BOTH BEGINNING TO SHOW A
STRONG HIGH PRESSURE RIDGE BUILDING SOUTH OUT OF THE GREAT LAKE
STATES FRI/SAT. THE GFS SHOWS A VERY DRY AIRMASS MOVING INTO THE
SOUTHEASTERN U.S. WITH THIS RIDGE BY SUNDAY. THE ECMWF SHOWS A
VERY SIMILAR PATTERN BUT STILL KEEPS IN A BIT MORE MOISTURE THAN
THE GFS. EITHER WAY...IT LOOKS LIKE WE WILL SEE A MUCH DRIER START
TO NEXT WEEK THAN WE HAVE SEE IN A WHILE.

01

.AVIATION... 00Z UPDATE...
CONVECTION APPEARS TO BE THE MAIN THREAT FOR CSG AND POSSIBLY MCN
TONIGHT AS A COMPLEX MOVES IN FROM THE SOUTH. EXPECT THE CLUSTER
TO WEAKEN AS IT MOVES NORTH. OVERNIGHT STRATUS BUILDS BACK IN AND
WE WILL SEE IFR TO LIFR CONDITIONS ACROSS THE AREA TOMORROW AM.
CHANCES FOR AFTERNOON THUNDER SEEM TO MIGRATE FROM SOUTH TO NORTH
TOMORROW DURING THE DAY. SOME GUIDANCE WANTS TO DROP THE CEILINGS
BELOW 400 FEET...DID NOT BITE ON THIS AS MOST OF THE SITES HAVE
NOT SEEN RAIN TODAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TS TIMING TOMORROW AND CEILING
HEIGHTS....HIGH ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  82  70  87 /  60  60  60  30
ATLANTA         70  82  71  86 /  60  60  60  30
BLAIRSVILLE     67  78  65  84 /  60  60  60  40
CARTERSVILLE    69  83  69  87 /  60  60  60  30
COLUMBUS        72  87  73  90 /  60  60  60  30
GAINESVILLE     69  79  70  85 /  60  60  60  30
MACON           71  86  72  90 /  60  60  60  30
ROME            70  85  69  88 /  60  60  60  20
PEACHTREE CITY  69  83  70  87 /  60  60  60  30
VIDALIA         72  89  74  89 /  60  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...ARG
LONG TERM....01
AVIATION...ARG
Hazardous weather outlook, Aug 20, 6:17 AM EDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EDT TUE AUG 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
617 AM EDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED TO SCATTERED
THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO
40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED
STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A COLUMBUS TO
MACON TO AUGUSTA LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH
TONIGHT.

DISCUSSION...
A WEDGE OF HIGH PRESSURE ACROSS NORTHEAST GEORGIA IS WEAKENING
ACROSS AS A WARM FRONT MOVES NORTH ACROSS CENTRAL GEORGIA. THIS
FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE
THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF THE STATE WILL PROVIDE A
CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS
POSSIBLE THROUGH THURSDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS
WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL
GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE
AFTERNOON PERIODS THROUGH THE END OF THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND UPPER LEVEL TROUGH ARE THE FOCUS FOR A WET
PERIOD...AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH
THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED
CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY
DRIVEN THUNDERSTORM PATTERN SHOULD RETURN THROUGH THE WEEKEND WITH
DRIER AIR MOVING IN ACROSS THE STATE BY THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 20, 11:03 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 PM EDT TUE AUG 20 2013

GAZ109-210345-
1103 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DODGE COUNTY UNTIL
1145 PM EDT...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FIVE POINTS...MOVING NORTHEAST AT 15 MPH.
THIS THUNDERSTORM IS PRODUCING HEAVY RAIN ACROSS DODGE COUNTY.
ALONG WITH THE RAIN...WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.  ANYWHERE FROM 1 TO 1.5 INCHES OF RAIN HAS FALLEN AND AN
ADDITIONAL 1 INCH IS POSSIBLE.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DODGE COUNTY...INCLUDING AREAS AROUND UNION...FIVE POINTS...
GODWINSVILLE...CHAUNCEY...ACHORD...EASTMAN...JAY BIRD SPRINGS...
PLAINFIELD AND CHESTER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3210 8332 3242 8316 3223 8303 3215 8300
      3215 8298 3212 8294 3210 8297 3197 8316
TIME...MOT...LOC 0301Z 212DEG 15KT 3210 8319
Special weather statement, Aug 20, 11:37 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT TUE AUG 20 2013

GAZ097-098-109-111-112-210415-
1137 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...
TREUTLEN...MONTGOMERY...LAURENS AND DODGE COUNTIES UNTIL 1215 AM
EDT...

AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS STRETCHING FROM MONTROSE TO 15 MILES
EAST OF SPRING HILL...MOVING NORTHEAST AT 15 MPH.  THESE SHOWERS
HAVE BEEN DROPPING 1 TO 2 INCHES OF RAIN AS THEY MOVE TO THE
NORTHEAST.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHEELER...TREUTLEN...MONTGOMERY...LAURENS AND DODGE COUNTIES...
INCLUDING AREAS AROUND SPRING HILL...GLENWOOD...ALAMO...RENTZ...
DEXTER...CADWELL...CEDAR GROVE...LANDSBURG...LOWERY...MONTROSE...
MOUNT VERNON...HARLOW...DUDLEY...AILEY AND BARNHILL. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3200 8272 3206 8284 3213 8294 3215 8293
      3216 8298 3229 8305 3233 8309 3255 8321
      3263 8313 3269 8299 3246 8263 3237 8255
      3224 8249 3222 8249
TIME...MOT...LOC 0336Z 211DEG 12KT 3253 8316 3238 8287
          3226 8272 3199 8247
Special weather statement, Aug 20, 11:51 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 PM EDT TUE AUG 20 2013

GAZ046-048-057-058-210415-
1151 PM EDT TUE AUG 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
NEWTON...BUTTS AND HENRY COUNTIES UNTIL 1215 AM EDT...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OLA...MOVING NORTH AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
ROCKDALE...NEWTON...BUTTS AND HENRY COUNTIES THROUGH 1215 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WORTHVILLE...
FINCHERVILLE...OLA...ROCKY PLAINS...KELLEYTOWN...OAK HILL...MAGNET...
ALMON...PORTERDALE...OXFORD...COVINGTON...GEORGIA INTERNATIONAL HORSE
PARK...RICHARDSON PARK...LAKEVIEW ESTATES AND MILSTEAD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3373 8402 3360 8381 3336 8388 3335 8410
      3358 8415
TIME...MOT...LOC 0351Z 178DEG 21KT 3345 8400
Special weather statement, Aug 21, 12:20 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 AM EDT WED AUG 21 2013

GAZ084-097-210500-
1220 AM EDT WED AUG 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS AND
WILKINSON COUNTIES UNTIL 100 AM EDT...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DUBLIN...MOVING NORTH AT 20
MPH.  RADAR INDICATES THAT 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER
WESTERN LAURENS COUNTY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LAURENS AND WILKINSON COUNTIES...INCLUDING AREAS AROUND MINTER...
HARLOW...BREWTON...RENTZ...MONTROSE...EAST DUBLIN...DUDLEY...
DEXTER...DUBLIN...CHAPPELLS MILL...TUCKERS CROSSROAD AND
NICKLESVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3215 8297 3277 8332 3283 8297 3280 8296
      3277 8296 3275 8294 3271 8296 3272 8286
      3270 8282 3235 8273 3233 8275 3231 8272
      3219 8289
TIME...MOT...LOC 0419Z 174DEG 19KT 3260 8298

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:13 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more47 min
Aug 20, 8:24 PM EDTSpecial Weather StatementFFCCrisp36 min
Aug 20, 8:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox51 min
Aug 20, 8:55 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox50 min
Aug 20, 9:00 PM EDTSpecial Weather StatementFFCMacon, Talbot, Taylor30 min
Aug 20, 9:33 PM EDTFlash Flood WarningFFCCrisp, Dooly, Wilcox6 hr
Aug 20, 9:52 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach, Upson53 min
Aug 20, 11:03 PM EDTSpecial Weather StatementFFCDodge42 min
Aug 20, 11:37 PM EDTSpecial Weather StatementFFCLaurens, Wheeler38 min
Aug 20, 11:51 PM EDTSpecial Weather StatementFFCNewton, Rockdale24 min
Aug 21, 12:20 AM EDTSpecial Weather StatementFFCLaurens40 min
Aug 21, 9:26 AM EDTSpecial Weather StatementFFCRockdale64 min
Aug 21, 10:06 AM EDTSpecial Weather StatementFFCRockdale54 min
Aug 21, 11:17 AM EDTSpecial Weather StatementFFCDeKalb58 min
Aug 21, 11:51 AM EDTFlash Flood WarningFFCDeKalb6 hr
Aug 21, 12:10 PM EDTFlash Flood WarningFFCWhite6 hr
Aug 21, 1:24 PM EDTSpecial Weather StatementFFCPolk36 min
Aug 21, 3:47 PM EDTSpecial Weather StatementFFCTelfair, Wheeler28 min
Aug 21, 4:42 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker33 min
Aug 21, 4:57 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes48 min
Aug 21, 5:58 PM EDTSpecial Weather StatementFFCPolk32 min
Aug 21, 6:22 PM EDTSpecial Weather StatementFFCHaralson38 min
Aug 21, 6:58 PM EDTSpecial Weather StatementFFCMonroe32 min

Nearby

Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.